MAUDE Adverse Event Report: ZIMMER GMBH MIS, RASP HANDLE, DOUBLE OFFSET, RIGHT; MIS DOUBLE OFFSET RASP HANDLE, RIGHT

ZIMMER GMBH MIS, RASP HANDLE, DOUBLE OFFSET, RIGHT; MIS DOUBLE OFFSET RASP HANDLE, RIGHT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received the documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the device, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During the surgery, the spring mechanism of the mis rasp handle broke while impacting the rasp in patient.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: component broken.Event description: it was reported that the spring mechanism broke while impacting rasp in patient.Nothing fell into patient that had to be taken out.The patient did not retain any foreign bodies.There was no surgical delay.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: visual examination: visual inspection of the mis rasp handle shows that the locking lever has come off the rasp handle and the instrument is in two pieces.There is a small dent in the region, where the leaf spring of the locking lever touches the handle / housing in the locked position.Moreover, there are signs of excessive usage visible.Based on this visual examination the reported event can be confirmed.Review of product documentation: this device is intended for treatment.Conclusion: the disassembled rasp handle was returned for an investigation.The locking lever has come off the rasp handle.Due to excessive use there is a chamfer like contour in the housing, where the spring is in contact with the housing when in locked position.In combination with high forces applied during the surgery this might have led to the loosening of the locking lever and resulted in disassembling of the rasp handle.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the returned product and the results of the investigation the complaint could be confirmed.However, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2019-00024.

Brand Name
MIS, RASP HANDLE, DOUBLE OFFSET, RIGHT
Common Device Name
MIS DOUBLE OFFSET RASP HANDLE, RIGHT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8239179
Report Number0009613350-2019-00024
Device Sequence Number13984725
Product Code LXH
UDI-Device Identifier00889024277052
UDI-Public00889024277052
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00001.002
Device Lot Number11666866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1